MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6) (added here due to maximum character limitation).The device was returned to olympus for evaluation and the evaluation found water tightness was lost due to pinhole on connecting tube and due to crack on control unit; adhesive on bending section cover had chipped; connecting tube had wrinkle, had a dent and buckled; bending angle in up direction did not meet the standard value due to wear of angle wire; control unit was sticky due to water leakage; the image has a stain due to damage on image guide bundle; eyepiece was deformed; grip had a scratch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the tracheal intubation fiberscope had a water leak.The device was returned for evaluation.During the device evaluation, insertion part soft tube coating peeling off was found.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device instructions for use document was reviewed.Review showed relevant instruction for detection of this issue in chapter 3, section 3.2- preparation and inspection of the endoscope.Investigation found that the peeling may have been caused by stress of repeated use, external factors or handling.However, the root cause could not be specified.Olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18489931
Report Number9610595-2024-00673
Device Sequence Number19749146
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2024
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown